MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL 20X1-1/2 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL 20X1-1/2 RB; PISTON SYRINGE
Model Number 309579
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 4 syringes 3ml ll w/ndl 20x1-1/2 rb had a cracked barrel.The following information was provided by the initial reporter: "it was reported that 4 syringes were found to have the barrel cracked.(b)(4).Per pir: the administrator at columbus surgery center emailed me stating they have opened four syringes that have had cracked barrels.The ref number 309579, which is 3ml syringes w/ 20g x 1 1/2 in.Needle.The lot number on them is 9175481.She said it isn't a huge deal but wanted to let us know and how odd it was.The box and packaging that they came in have not showed any signs of damage.Her staff did save her one for reference.".
 
Event or Problem Description
It was reported that 4 syringes 3ml ll w/ndl 20x1-1/2 rb had a cracked barrel.The following information was provided by the initial reporter: "it was reported that 4 syringes were found to have the barrel cracked.(b)(4) captures the incident date on (b)(6) 2020.(b)(4) captures the incident date on (b)(6) 2020.Per pir: the administrator at (b)(6) center emailed me stating they have opened four syringes that have had cracked barrels.The ref number: (b)(4), which is 3ml syringes w/ 20g x 1 1/2 in.Needle.The lot number on them is 9175481.She said it isn't a huge deal but wanted to let us know and how odd it was.The box and packaging that they came in have not showed any signs of damage.Her staff did save her one for reference.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 6/10/2020.H.6.Investigation: one loose 3ml syringe with an opened blister pack from batch: 9175481 (p/n: 309579) were received and evaluated.It was observed there was a large lengthwise crack extending from the 0.3ml to the 2.5ml grad line with a small indentation in the center.The cracked barrel was rejectable per product specification.Dhr was performed.All visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Batch: 9175481 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.A potential root cause for the cracked barrel defect is associated with the assembly process.No corrective actions are necessary based on the defective rate identified.Batch: 9175481 is considered in compliance with our product specification requirements.

Brand Name
SYRINGE 3ML LL W/NDL 20X1-1/2 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10196821
Report Number1213809-2020-00420
Device Sequence Number14270478
Product Code FMF
UDI-Device Identifier30382903095798
UDI-Public30382903095798
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2024
Device Model Number309579
Device Catalogue Number309579
Device Lot Number9175481
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2020
Initial Date Received by Manufacturer 06/03/2020
Supplement Date Received by Manufacturer06/03/2020
Initial Report FDA Received Date06/25/2020
Supplement Report FDA Received Date07/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;